How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Singh Your Own Question
Dr Singh
Dr Singh, Doctor (MD)
Category: Health
Satisfied Customers: 466
Experience:  MD
Type Your Health Question Here...
Dr Singh is online now
A new question is answered every 9 seconds

Im 25 and Ive had problems with acne for 13 years now and

Customer Question

I'm 25 and I've had problems with acne for 13 years now and gone through different treatments to deal with it. Some of the medications I'm on seem to help but I'm not at all satisfied with the results. Not only do they not fully get rid of the acne, they dry out my skin and make me look like I was just disinterred from a crypt. What can I change in my diet or lifestyle that will improve my condition? And are there any new medications I should consider asking my doctor about?
Submitted: 7 years ago.
Category: Health
Expert:  Dr Singh replied 7 years ago.


i attach few pictures according to severity of acne, plz choose the one you most simillar with(so that i should have an idea of your present condition)

i attach pictures of acne vulgaris according to its distribution and severity.


graphicPICTURE 1





graphicPICTURE 2





graphicPICTURE 3

Customer: replied 7 years ago.
Picture 1, for sure. It's just really persistent. It's been at this stage for about five years now with almost no improvement. If I don't use the topical medications it gets worse but using them, even carefully and sparingly, dries out my skin and makes me look like I'm decaying. Should I be thinking about the type of ordinary soap I use, my diet, exercise, sleep, other medications? What can I do?
Expert:  Dr Singh replied 7 years ago.


as your condition according to the pic doesnt look severe i Suggest you to use TRETIOIN Cream( Retin-A,Avita)0.025%
Tretinoin (Retin-A, Avita, Renova) is a derivative of Vitamin A and is the treatment of choice for comedonal acne..(just consult you doctor if you have some allergic to vit A before you apply it)

There are some guidelines to use this cream ,to have better results.

Apply Retin-A in a thin layer at night. A small amount goes a long way.

In the morning wash your face with a mild facial scrub or rough wash cloth.

This will help reduce the noticeable flaking.

After washing, apply a good water-based moisturizer.

REMEMBER,When you first start using Retin-A, apply it every other night or every 3rd night. The flaking and irritation side effects are usually the worst in the first 2 weeks of application. As your skin adjusts to the medicine, you can apply it more frequently.

i m sure thatyou will have +ve results as this cream prooves to be very effective, and best thing is that you have to apply during night before you sleep,and wash in the morning before you go to work.

this cream is prooved much effective in treating acne vulgaris. it will
decrease the inflamation(redness) and will heal the scars (by epithelization)
its a antioxident so it prevent any radical injury to the skin.


now about diet,well just avoid much fatty foods(fried),use mild soaps(not creamy or oily soaps).and use the above medication,you will see results after 2-3 weeks.

I hope this advice will help you.

Please click "ACCEPT" if I answered your question to your satisfaction so that I may get credit for my work.
Please leave a POSITIVE FEEDBACK if you are satisfied by my answer.a BONUS will be highly apriciated.


Customer: replied 7 years ago.
Thanks, XXXXX XXXXX sounds helpful. I just have a few follow up questions.

1) Do you mean that I should take Tretinoin instead of my current regimen of differin, clindagel, and benzoyl peroxide or in addition to it?

2) Is Tretinoin available over the counter in the U.S. or am I going to need a perscription?

3) Won't using any sort of moisturizer cause outbreaks? I was under the impression that pretty much any moisturizer causes acne to get worse.

4) Similarly with the rough wash cloth: I thought scrubbing with a cloth only temporarily removes flakes but actually dries out and irritates your skin so that it gets worse. Are you saying this isn't true?

Thanks, XXXXX XXXXX your help.
Expert:  Dr Singh replied 7 years ago.

to avoid anykind of drug interactions with retin A ,you have to stop using the current regiment,

remember..if today you have already applied clindagel or benzoyl peroxide,please wait for a period of 24 hours ,so that the effects of these topical medications to subside(as retin-A can have drug interactions with benzoyl peroxide)

i m at iceland so i dont know weather you can get at OTCat US(but normally its available on OTC.)

moisturizer i suggest you so that to avoid the dryness caused by retin -A. you can just apply a very thin layer .

you have to use a cloth .just to remove flakes not now but after some weeks as retin-A will promote epithilization(formation of new tissue )and there will be some flakes coming out in morning .just a little light scrub with a clean cloth (just to avoid noticable flaking at your work)




Please click "ACCEPT" if I answered your question to your satisfaction so that I may get credit for my work.
Please leave a POSITIVE FEEDBACK if you are satisfied by my answer.a BONUS will be highly apriciated.




Expert:  Dr Singh replied 7 years ago.

Dont forget to click "ACCEPT" so that we may get credit for our work.
Dr Singh and 2 other Health Specialists are ready to help you
Customer: replied 7 years ago.
Thank you.

Related Health Questions